Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 72, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Aug 4, 2015, 3:57 AM CDT for Linn County, Macon County, Randolph County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2015, 3:57 AM CDT (08:57 UTC)
- Expired
- Aug 4, 2015, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Linn County, MO, Macon County, MO, Randolph County, MO
The radar
The Pleasant Hill radar (KEAX), 177 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.0 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2071 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
088
WGUS53 KEAX 040857
FFWEAX
MOC115-121-175-041400-
/O.NEW.KEAX.FF.W.0072.150804T0857Z-150804T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
357 AM CDT TUE AUG 4 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN RANDOLPH COUNTY IN NORTH CENTRAL MISSOURI...
NORTHEASTERN LINN COUNTY IN NORTH CENTRAL MISSOURI...
MACON COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 900 AM CDT
* AT 355 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. THE STORMS ARE MOVING OVER THE
SAME AREAS REPEATEDLY. DOPPLER RADAR ESTIMATED BETWEEN 2 AND 4
INCHES OF RAIN HAVE FALLEN SINCE 1 AM. FLASH FLOODING IS EXPECTED
TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MACON...BEVIER...ATLANTA...CALLAO...NEW CAMBRIA...JACKSONVILLE...
ELMER...ETHEL...EXCELLO AND NEW BOSTON.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3950 9230 3978 9286 4003 9319 4003 9279
3981 9229
$$
MJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 12:00 AM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Aug 4, 12:00 AM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1200 AM CDT TUE AUG 4 2015 .DISCUSSION... Issued at 418 PM CDT MON AUG 3 2015 Fairly active pattern continues for the lower Missouri River Valley through the middle and later part of this week. For the rest of today a fairly potent outflow boundary has moved across portions of the KC Metro area, with all areas north and east of KC in the lower to middle 80s, and areas west and south of KC in the lower 90s. The remnants of this morning's convection has dwindled to a couple showers in northwest Missouri. As the day progresses there is a slight chance of some afternoon showers, with perhaps the better chances for rain along and west/south of the aforementioned boundary, that resides in the KC metro area and extends toward the NW and SE. Visible imagery suggests some CU along and south of the boundary, which could be the better sign for convective development, but forecast soundings in the area indicate a rather stout cap. So, it'll likely come down to a well timed embedded shortwave trough within the ambient NW flow aloft to kick something off. At this point, short-range convective models, which have not done a tremendous job of predicting convection have the area dry. Despite this generally dry forecast within the HRRR, will keep some slight chance PoPs going through the afternoon, again, generally along and south/west of the outflow. By tonight, around midnight there is at least some hint with the NAM that a very subtle wave could roll through the area. This wave could kick off a few showers and thunderstorms across northern Missouri, most likely along and north of Interstate 70, although cold pool formation and organization could allow these storms to push a little farther south, toward I- 70, or possible parts south of I-70. The active period continues through the day on Tuesday. A surface trough forms ahead of a fairly potent mid level trough Tuesday into Tuesday night. This low level trough will be rather classic in nature, with a advance of moisture northward and back surface flow ahead of the trough. Behind the low level cyclone, a closed off mid level wave then moves into the area by Tuesday night, which will offer abundant mid level support for ascent. This will kick off several rounds of widespread rain across the area. Forecast models have been a bit inconsistent regarding the track of this wave, but latest runs of GFS and NAM indicate a more southerly track of this wave, which would put areas along and south of I-70 in the crosshairs of moderate to heavy rain. Should the trend to the south continue it's possible this system will be more likely to impact southern and central Missouri, across the I-44 corridor. Wherever this wave tracks will likely see several inches of rain through the overnight hours Tuesday night and through Sunday. Further complicating matters is the potential for severe weather ahead of the system. As mentioned earlier, there will be a pretty classic low level cyclone with this system, which will create a strongly veering- with-height wind profile, causing clockwise, curved, and long hodographs. For now it appears the wave will be coming through the area at minimum heating, which would diminish the severe threat, but should the wave slow down much and allow surface heating before moving through there could be some severe weather with this system. Again, with models being so inconsistent with placement and timing there isn't much confidence going into the specific evolution, but overall it appears to be rather wet and possibly severe somewhere across southern and central Missouri on Wednesday. For the later part of the week, the only real synoptically evident signal is the mid level ridge sliding toward the desert southwest, which will create some decent mid level flow over the area. This will keep the chances for rain alive through the middle to later part of the week, as various complexes form across the Northern and Central Plains and glide through the forecast area. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday Night) Issued at 1137 PM CDT MON AUG 3 2015 Overnight convection for KSTJ will be the short-term impact through the overnight hours. This activity should primarily impact northern Missouri and not affect the Kansas City area overnight, though there is a chance of an isolated storm or two should the storms hold together. Isolated convection will resume Tuesday afternoon for all terminal sites with more widespread coverage initiating during the evening. Visibility will likely be reduced during peak activity and will continue through the remainder of the period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Leighton AVIATION...Welsh
Hazardous weather outlook, Aug 3, 5:02 AM CDT, 22 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 502 AM CDT MON AUG 3 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 502 AM CDT MON AUG 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE EARLY THIS MORNING OVER PARTS OF NORTHWEST MISSOURI. NO SEVERE WEATHER IS EXPECTED WITH THIS ACTIVITY. WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER MOST OF THE REGION DURING THE MID TO LATE AFTERNOON HOURS. SOME OF THE STRONGER STORMS COULD PRODUCE STRONG AND GUSTY WINDS. THE THREAT FOR THUNDERSTORMS WILL INCREASE TONIGHT MAINLY OVER NORTHERN MISSOURI. THE STRONGER OF THE STORMS COULD PRODUCE HAIL...HIGH WINDS AND TORRENTIAL RAIN. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERAL PERIODS OF THUNDERSTORMS ARE EXPECTED DURING THE PERIOD WITH TUESDAY THROUGH WEDNESDAY HAVING THE HIGHEST CHANCES. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Aug 4, 3:07 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
307 AM CDT TUE AUG 4 2015
MOZ002>004-040900-
WORTH MO-GENTRY MO-NODAWAY MO-
307 AM CDT TUE AUG 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GENTRY...WORTH AND
NODAWAY COUNTIES UNTIL 400 AM CDT...
AT 306 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HOPKINS TO 6 MILES
NORTH OF MARYVILLE TO NEAR SKIDMORE...AND MOVING EAST AT 30 MPH.
WINDS UP TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MARYVILLE...GRANT CITY...HOPKINS...RAVENWOOD...IRENA...CONCEPTION
JUNCTION...SHERIDAN...PARNELL...PICKERING...CLYDE...ARKOE...WORTH...
QUITMAN AND CONCEPTION.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4057 9431 4056 9425 4032 9448 4021 9472
4036 9517 4043 9499 4057 9484
TIME...MOT...LOC 0806Z 287DEG 25KT 4059 9475 4043 9491 4035 9511
MJThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:49 PM CDT | River Flood Warning | EAX | Buchanan | 61 hr |
| Aug 4, 1:12 AM CDT | Areal Flood Advisory | EAX | Adair, Linn, Macon, Sullivan | 6 hr |
| Aug 4, 3:07 AM CDT | Special Weather Statement | EAX | Nodaway, Worth | 53 min |
| Aug 4, 7:57 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 64 hr |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.